Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it safe to take extra strength Tylenol for headache?

Hi, This morning as I was getting ready for work I felt a crashing pain in my head. I took 2 extra strength Tylenol. About 40 minutes later I noticed that I couldn t focus on all the letters in the words on my compute screen. I saw floating blurry spots that appeared to move to the right of my vision. This lasted for about 20 minutes. By noon the pain settled some, but I took 2 more Tylenol Extra Strength. I have not taken anything else for the headache. I did try a glass of Coke this evening, and I drank about 4 coffee through out the day. I still have pain that seems to travel around my head from my face to the base of my skull. I still have pain but not as bad. I have a history of sinus headaches.
Tue, 21 Oct 2014
Report Abuse
General & Family Physician 's  Response
Hello dear,

Given the case history of sinus headaches, the symptoms as mentioned in your post can be attributed to exacerbation of Sinusitis.
Tylenol being an analgesic agent, will only provide temporary relief from pain.
Definitive management will involve a course of antibiotics+anti histamine preparations.

Moreover, other causes for headache also need to be considered, such as:
1. Migraine
2. Cluster headache
3. Tension headache
4. Underlying systemic cause like Hypertension, etc.

So, kindly consult your Physician & get a proper clinical examination done.
Investigations like estimation of blood pressure levels, complete blood count & X ray of para nasal sinus will be helpful.

Wishing you a good health.
Take care.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is it safe to take extra strength Tylenol for headache?

Hello dear, Given the case history of sinus headaches, the symptoms as mentioned in your post can be attributed to exacerbation of Sinusitis. Tylenol being an analgesic agent, will only provide temporary relief from pain. Definitive management will involve a course of antibiotics+anti histamine preparations. Moreover, other causes for headache also need to be considered, such as: 1. Migraine 2. Cluster headache 3. Tension headache 4. Underlying systemic cause like Hypertension, etc. So, kindly consult your Physician & get a proper clinical examination done. Investigations like estimation of blood pressure levels, complete blood count & X ray of para nasal sinus will be helpful. Wishing you a good health. Take care.